HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Epilepsy (http://www.healthboards.com/boards/epilepsy/)
-   -   Post RnY patient with Seizures & Migranes for 3 years (http://www.healthboards.com/boards/epilepsy/643269-post-rny-patient-seizures-migranes-3-years.html)

lisamarie223 10-21-2008 03:07 AM

Post RnY patient with Seizures & Migranes for 3 years
 
I want to give a detailed history since the seizures have started.


August 2006

* started to have tremors in the left side of my mouth & eye
* had left side numbness in face, neck & hands
* my vision started to go out
* started to have what I now know were "mild" seizures
* the migranes (severe pressure in my head) started
* I was doing my household chores backwards
* my short term memeory was very distorted
* I had severe weakness in my left hand, arm & side
* I would suddenly get extremely drowsy
* after eating meals my heart would pound hard & I would fall into a deep sleep almost unable to be woken up
* I had the feeling of still being hungry after I had just eaten




* when I had an episode these were the symptoms:
- I smelled a wintry, ammonia smell
- I would collapse start to shake & my entire body went rigid
- My pupils were completely dialated
- I would grunt, moan etc.
- The seizure lasted 3- 5 minutes
- I had no idea where or who I was
- My eyes would shake
- When I came to, I had no recolletion of the event
- It took me 10 - 20 to RE-boot & get familiar with my surroundings
- When awake I was EXTREMELY hungry & thirsty (every time)
- I had facial numbeness & couldn't speak

At this point I went to my primary DR who ordered am MRI.
They found a pencil eraser sized cyst on my pineal gland. He ordered me to see a neurosurgeon who said it was not malignant BUT would have to be measured via MRI every 6 months
because if it grew, it could cause "Hydrocephalus" = water on the brain.
If that happened, it would need to be removed surgically. Currently, it has been measured only once - they told me it was the same size.
Since then, I have not had the insurance to get back in. It has been almost 1.5 years

I have had 2 Grand Mal seizures that left me unconcious & my Husband took me to the ER where I was diagnosed as having such, treated for the pressure in my head, watched & sent home with anti - seizure meds.
I have been on NUMEROUS medications such as:

- trileptal
- lamictal
- klonopin
- topamax

NONE of which have helped the seizures.

I have seen 2 neurologists, had 2 EEGs that came back normal. The first neuro said I had COMPLEX PARTIAL SEIZURE DISORDER W/ MIGARANES. Again I was put on topamax which made me VERY dopey.

Currently I am still having seizures. I have facial numbness on my left side, severe pressure in my head, bad short term memory, confusion & feeling cloudy, very tired, easily exhausted, when I physically exert myself my heart races, I get short of breath & feel like my legs are going to give out. After the seizures now, I have physical pain on my left side. I had pressure in my head 3 weeks ago that warranted being taken to the ER by my In - Laws. I was treated, had a ct scan & told it wasn't a stroke, given dolotted for the pressure, watched for 5 hours, started on Dilantin via IV. The ER DR was the ONLY one besides my RNY surgeon, that when he saw that I was RNY patient he said that the seizures could be related & there has been new info / research that correlates the two. I was sent home with Dilantin, Vicodin & Fiorcet. I am now 3 weeks into the Dilantin & Keppra AND still having seizures. The last one lasted 13 minutes.


Things that bring them on :

* not eating
* lack of sleep
* emotional stress
* physical exertion
* sometimes nothing at all - it just happens

Current Meds:

- Dilantin
- Keppra
- Klonopin
- Vicodin & Fiorcet (prn for pain & pressure)
- Pre - Natal vitamin
- Liquid Vitamins & Minerals
- Omega 3 fatty Acids +
- Vitamin D + Calcium
- B 12 complete
- Reglan
- Vitamin C

RECENTLY:
AFTER HAVING 4 SEIZURES IN LESS THAN 12 HOURS, I WAS ADMITTED INTO THE HOSPITAL FOR 3 DAYS WHERE THEY GAVE ME NUMEROUS TESTS - - -
MY EEG CAME BACK AB-NORMAL & THE CYST HAS CALCIFIED (but the drs say it has nothing to do with my symptoms)

I am FRUSTRATED & tired of the side effects of the medication (keppra& dilantin)

Anyone have some answers / suggestions ?

n8tivecenter 10-25-2008 09:54 PM

Re: Post RnY patient with Seizures & Migranes for 3 years
 
I am so sorry to hear of your hardships.
The way that it sounds to me, it IS the cyst that is causing this. If you have not had seizures b4 2006.
Maybe try going to an Epileptologist.
I will pray 4 u. Other than that, I can give no other advise.
Sorry.

Neveah


All times are GMT -7. The time now is 06:11 AM.